Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Off Meds
Mar 14, 2010

I took myself off meds in December 08 due to attitude of why bother, costs, numbers were ok then. Presently they are at cd4 - 144 and viral 88.840. I have taken bactra to fight off pneumoia back in OCT 09 but had side effects, doc suggested stopping. Just recently, with the new lab results he suggested going back on bactra, efects were rash, fever as high at 100.9, red eyes. So I am off that pill again, chest xrays normal, most labs are noral, still waiting on extensive cultures that are being run. I know I have it good with the insurance I have, only 35.00 per script which is nothing to some people. Resistance test has been running making Trvada/Isertress the most probable. Not sure I want to start or just go with what life has in store. My doc is willing to work with me in submitting papers to have a month off work or more to get use to the meds if I go that route. Personally I have tired of working with the people I work with. I am 60, not a time to change jobs in this economy.

Response from Dr. McGowan

It seems as though your major barrier to treatment may be despondance or depression. You have listed all the facts that clearly show that treatment is the correct option for you. You are lucky to have access to meds at low cost, an experienced and supportive doctor, and are having complications from a low CD4 count and the need for preventive therapy. It may be that you have still not come to terms with having HIV and must learn to accept it. As an infectious diseases doctor I look at HIV just like any infection that we have effective treatment for....you would need a good reason NOT to treat it. Unfortunately HIV is linked to alot of other baggage and I think that is what is bogging you down. If you have access to a good therapist, support group or perhaps a peer (someone who has lived through what you are experiencing and managed successfully) that may help. You need to change your attitude toward treatment. Don't think of it as a burden to be dread, but as a lifeline that could help restore you to a higher function and enjoyment of life.

Good luck, Joe



Previous
isentress for naive
Next
Isentress with Nexium

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement